Economics at your fingertips  

Two step estimations for a single-index varying-coefficient model with longitudinal data

Chaohui Guo (), Hu Yang and Jing Lv
Additional contact information
Chaohui Guo: Chongqing University
Hu Yang: Chongqing University
Jing Lv: Southwest University

Statistical Papers, 2018, vol. 59, issue 3, 957-983

Abstract: Abstract In this paper, we propose a two step estimation procedure to improve estimation efficiency of the index coefficients and unknown functions. Specifically, in the first step, we obtain the initial estimators by ignoring the possible correlations between repeated measures. Based on the modified Cholesky decomposition, we apply the least squares technique to estimate the autoregressive coefficients and innovation variance, and then obtain the estimated within-subject covariance matrix. In the second step, we construct the centralized generalized estimating equations to obtain more efficient estimators of index coefficients. Based on the estimated index coefficients, we can obtain more efficient estimators of unknown functions by employing the weighted least squares approach. Simulation studies and progesterone data have proved that the two step estimators are more efficient in practice.

Keywords: Efficiency; Generalized estimating equations; Local linear regression; Longitudinal data; Modified Cholesky decomposition; Single-index varying-coefficient model (search for similar items in EconPapers)
Date: 2018
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link) Abstract (text/html)
Access to the full text of the articles in this series is restricted.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Ordering information: This journal article can be ordered from
http://www.springer. ... business/journal/362

Access Statistics for this article

Statistical Papers is currently edited by C. Müller, W. Krämer and W.G. Müller

More articles in Statistical Papers from Springer
Bibliographic data for series maintained by Sonal Shukla ().

Page updated 2019-04-09
Handle: RePEc:spr:stpapr:v:59:y:2018:i:3:d:10.1007_s00362-016-0798-z